Hail, Collin
- When
- February 5, 2:20 AM CST
- Where
- Collin County, Anna
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.350, -96.570
There were numerous reports of hail and damaging winds as a cold front and upper level shortwave affected the region. The front had moved east of north Texas by late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
There were numerous reports of hail and damaging winds as a cold front and upper level shortwave affected the region. The front had moved east of north Texas by late afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 5, 12:01 AM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1201 AM CST TUE FEB 5 2008 .UPDATE... THE CAP APPEARS TO BE HOLDING IN WELL LATE THIS EVENING ACROSS NORTH TEXAS. THUNDERSTORMS THAT FORMED OVER EAST CENTRAL AND NORTHEAST OKLAHOMA HAVE MOVED OFF TO THE NORTHEAST. WE SHOULD SEE SOME THUNDERSTORMS DEVELOP FARTHER TO THE SOUTHWEST OVERNIGHT AS THE SHORTWAVE APPROACHES AND THE COLD SINKS SOUTHWARD. HAVE LOWERED THE POPS FOR THE OVERNIGHT PERIOD ACROSS THE SOUTHEASTERN 1/2 TO 2/3S AND KEPT HIGH POPS IN THE POST 12Z PERIOD. #58 && .PREV DISCUSSION... /ISSUED 1110 PM CST MON FEB 4 2008/ AVIATION... /06Z TAF PACKAGE/ MVFR CIGS ARE HEADED NORTHWARD FROM SOUTHERN AND CENTRAL TEXAS. KACT IS ALREADY OVERCAST AT 2000 FT...WITH OVC SKIES FROM 1000 TO 1500 FT LOOMING JUST TO THE SOUTH. EXPECT THESE CIGS TO OVERSPREAD THE METRO SITES WITHIN THE NEXT HOUR OR SO. IN REGARDS TO THUNDERSTORM ACTIVITY...WE ARE STILL AWAITING THE CAP TO BREAK. MOST LIKELY TIME FOR STORMS WILL BE BETWEEN 10 AND 15Z GENERALLY ALONG AND EAST OF I-35. HAVE REMOVED MENTION OF TSRA FROM KACT AND WILL REPLACE WITH VCTS. EXPECT ACTIVITY TO BE MORE ISOLATED IN NATURE SOUTH OF I-20. WINDS WILL REMAIN AROUND 15 KTS THROUGH MUCH OF THE TAF PERIOD. EXPECT WESTERLY WINDS GUSTING BETWEEN 25 AND 30 KTS DURING THE AFTERNOON. SCHULTZ PREV DISCUSSION... /ISSUED 1001 PM CST MON FEB 4 2008/ UPDATE... THE PREVIOUS FORECAST IS IN GOOD SHAPE. THE DRYLINE HAS RETREATED INTO WEST TEXAS WHILE THE COLD FRONT HAS MOVED TO SOUTH OF A BARTLESVILLE OK...WEATHERFORD OK...GUYMON OK...RATON NM LINE. EXPECT THUNDERSTORMS TO DEVELOP AFTER MIDNIGHT AND SPREAD EAST INTO NORTH TEXAS LATE TONIGHT INTO WEDNESDAY MORNING. #58 PREV DISCUSSION... /ISSUED 702 PM CST MON FEB 4 2008/ UPDATE... AN UPDATE WAS SENT TO REMOVE THE 20 PERCENT POPS ACROSS THE EAST FOR THIS EVENING. THE FORECAST GRADIENT BEHIND THE DRY LINE AND FRONT TUESDAY LOOKS SUFFICIENT FOR 15 TO 30 MPH WINDS...SO THE FORECAST WINDS WERE ADJUSTED. THE CHANCES OF SHOWERS AND THUNDERSTORMS STILL LOOKS GOOD FOR LATE TONIGHT/TUESDAY MORNING. #58 PREV DISCUSSION... /ISSUED 536 PM CST MON FEB 4 2008/ AVIATION... /00Z TAF PACKAGE/ SOUTHERLY WINDS WILL CONTINUE FOR THE FIRST HALF OF THE VALID TAF PERIOD. EXPECT MVFR CIGS TO MOVE INTO KACT BY AROUND 05Z AND THE METROPLEX BY 08Z. THUNDERSTORMS WILL LIKELY DEVELOP FROM NEAR PARIS TO THE METROPLEX TO WEST OF WACO BY DAYBREAK /12Z/. STORMS SHOULD MOVE EAST OF I-35 BY 15Z. WINDS WILL SHIFT OUT OF THE NORTHWEST AT METROPLEX SITES BY MID AFTERNOON WITH GUSTS BETWEEN 25 AND 30KTS POSSIBLE. EXPECT WEST WINDS BY 22Z AT KACT. STILL AN UNCERTAIN FORECAST ON WHERE ISOLATED THUNDERSTORMS WILL INITIATE...BUT TAF SITES ARE EXPECTED TO BE ON THE WESTERN EDGE OF DEVELOPMENT BY SUNRISE. SCHULTZ UPDATE... RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 6PM. PREV DISCUSSION... /ISSUED 346 PM CST MON FEB 4 2008/ DISCUSSION... MAIN FOCUS OF FORECAST PERIOD HAS BEEN THE POTENTIAL FOR SEVERE WEATHER TONIGHT AND INTO TOMORROW MORNING. WINDS HAVE BEEN SOUTHERLY ALL DAY...PUMPING GULF MOISTURE INTO NORTH TEXAS AHEAD OF A DEEP TROUGH MOVING ACROSS THE ROCKIES. DEWPOINTS ACROSS NORTH TEXAS AHEAD OF DRYLINE ARE IN THE UPPER 50S AND LOWER 60S. THE MAIN THREATS LATE TONIGHT ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS...HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT WITH DISCREET ACTIVITY THAT DEVELOPS INITIALLY. STRONG LOW LEVEL WIND SHEAR AND BACKED WINDS IN VICINITY OF SURFACE LOW MAY ENHANCE THIS THREAT INITIALLY. ENVIRONMENT WILL BE UNSTABLE WITH STEEP LAPSE RATES AND AMPLE AVAILABLE MOISTURE. EXPECT THUNDERSTORMS TO DEVELOP SOMETIME AFTER MIDNIGHT AS INCREASING LIFT FROM APPROACHING TROF WEAKENS CAP SUFFICIENTLY THEN QUICKLY DEVELOP INTO A LINE OF THUNDERSTORMS. ESTIMATING FROPA DURING THE MORNING HOURS TUESDAY. ACTIVITY WILL PUSH OUT OF THE EASTERNMOST PORTIONS OF THE CWA BY LATE MORNING. WINTER WILL QUICKLY RETURN IN THE WAKE OF THE FRONT WITH HIGH TEMPERATURES FALLING BACK INTO THE 60S AFTER TOPPING OFF IN THE LOWER 80S TODAY. SKIES WILL CLEAR QUICKLY BEHIND THE FRONT...AND WINDS WILL BE SUSTAINED AT 20 TO 25 MPH OUT OF THE NORTHWEST. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND HIGH WINDS WILL RESULT IN A HIGH FIRE DANGER ONCE AGAIN TOMORROW. A RED FLAG WARNING WILL LIKELY NEED TO BE ISSUED. OTHERWISE...MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL DOMINATE THE EXTENDED FORECAST. HOWEVER...HIGH TEMPERATURES WILL STRUGGLE TO REACH THE UPPER 60S...WHILE LOWS WILL GENERALLY BE IN THE 40S. 77/TD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 66 34 55 32 / 40 60 0 0 0 WACO, TX 63 70 35 58 34 / 20 40 0 0 0 PARIS, TX 62 64 33 51 30 / 20 90 5 0 0 DENTON, TX 61 64 34 55 32 / 40 50 0 0 0 MCKINNEY, TX 62 65 34 53 32 / 40 70 0 0 0 DALLAS, TX 62 67 35 54 32 / 40 60 0 0 0 TERRELL, TX 63 68 35 54 32 / 20 70 0 0 0 CORSICANA, TX 64 70 36 57 33 / 20 60 0 0 0 TEMPLE, TX 63 72 36 60 37 / 20 30 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ100>102-115>118-129>134-141>147-156>162-174-175. && 58/58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CST MON FEB 4 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 1139 PM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THROUGH DAYBREAK TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS. BETWEEN 3 AND 6 AM... A BRIEF TORNADO OR TWO WILL BE POSSIBLE...HOWEVER LARGE HAIL AND DAMAGING WINDS WILL BE THE MORE WIDESPREAD THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY MORNING...ISOLATED THUNDERSTORMS WILL DEVELOP INTO A LINE OF STORMS PROGRESSING EASTWARD FROM INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS. DURING THE AFTERNOON HOURS TUESDAY...DRIER AIR AND GUSTY WEST WINDS WILL MOVE INTO NORTH TEXAS. THE GUSTY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN A HIGH FIRE DANGER TUESDAY AFTERNOON...GENERALLY ALONG AND WEST OF A JACKSBORO TO FORT WORTH TO CENTERVILLE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 AM. SCHULTZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CST TUE FEB 5 2008
TXZ141-142-050830-
COMANCHE TX-MILLS TX-
205 AM CST TUE FEB 5 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
NORTHWESTERN MILLS COUNTY
AT 205 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 16 MILES SOUTHEAST OF
BROWNWOOD...MOVING NORTHEAST AT 40 MPH. TWO STRONG STORMS ARE
EMBEDDED IN THIS CLUSTER...ONE IN THE EXTREME WESTERN PORTION OF
MILLS COUNTY AND A SECOND STORM MOVING INTO THE SOUTHWESTERN
PORTIONS OF COMANCHE COUNTY.
CITIES IN THE PATH OF THESE STORMS INCLUDE COMANCHE...DE LEON AND
DEMOCRAT.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3148 9899 3161 9878 3169 9876 3171 9868
3198 9886 3219 9850 3191 9831 3141 9883
TIME...MOT...LOC 0805Z 222DEG 52KT 3153 9883
82/JLDThe Dallas/Ft Worth radar (KFWS), 110 km away, was scanning. The volume nearest the first event began at 08:22 UTC.
14 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Golfball-size was reported approximately two-and-a-half miles west of Priddy and just south of Democrat.
Lightning ignited a house fire near Hicks Airfield. Damage was limited to the roof.
Penny-size hail was covering the ground.
Penny-size hail was reported in town.
Golfball-size hail was reported at I-30 and Ferguson Road.
Roof damage and power outages were reported.
One aircraft was overturned at the Sulphur Springs Municipal Airport and at least four hangars were damaged. One large tree was uprooted and a brick wall was blown down. Substantial roof damage occurred in downtown Sulphur Springs. Numerous trees and power lines were blown down around the county.
Pea to golfball-size hail was reported by the Buffalo Police Department and relayed by the Centerville Sherriff's office.
Nickel-size hail was reported in Poynor at U.S. Highway 175 and FM 315.
Several large trees were blown down on roads in Tucker and Neches.
Quarter-size hail was two-inches deep along Highway 294 between Tucker and Elkhart.
Hail the size of half-dollars was reported at Crystal Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80729, 80629, 80624, 80632, 80634, 80637, 80640, 80641, 80643, 80644, 80657, 80659, 80645, 80646, 80649, 80661, 80653, 80654.